Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 1, NWS Wilmington, NC

February 3, 20165 counties in South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Feb 3, 2016, 3:41 PM EST for 5 counties in South Carolina. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 3, 2016, 3:41 PM EST (20:41 UTC)
Expired
Feb 3, 2016, 4:45 PM EST
In force
64 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Darlington County, SC, Dillon County, SC, Florence County, SC, Marion County, SC, Marlboro County, SC

The radar

The Columbia radar (KCAE), 112 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

410 
WUUS52 KILM 032041
SVRILM
SCC031-033-041-067-069-032145-
/O.NEW.KILM.SV.W.0001.160203T2041Z-160203T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
341 PM EST WED FEB 3 2016

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  SOUTHWESTERN DILLON COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  NORTHWESTERN FLORENCE COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  DARLINGTON COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  CENTRAL MARLBORO COUNTY IN NORTHEASTERN SOUTH CAROLINA...

* UNTIL 445 PM EST

* AT 341 PM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
  CLYDE TO NEAR MULBERRY...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FLORENCE...BENNETTSVILLE...HARTSVILLE...MARION...DARLINGTON...
  TIMMONSVILLE...LATTA...LAMAR...QUINBY...SELLERS...SARDIS...BINGHAM...BLUE
  BRICK...EFFINGHAM...KELLYTOWN...CARTERSVILLE...OAK GROVE...FLORENCE
  DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS...BROWNSVILLE AND
  DOVESVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 20 BETWEEN MILE MARKERS 126 AND 141.
 INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 146 AND 186.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON...TOLL FREE AT 800 - 697 - 3901...WHEN
YOU CAN DO SO SAFELY.

INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3449 8005 3449 7988 3452 7986 3453 7983
      3460 7980 3470 7963 3416 7934 3398 7988
      3401 7991 3404 7999 3408 8003 3409 8008
      3416 8015 3420 8011 3423 8011 3428 8013
      3432 8017 3436 8018 3433 8024 3437 8029
TIME...MOT...LOC 2041Z 244DEG 32KT 3435 8023 3401 8036 

$$

III
4 follow-up statements
374 
WWUS52 KILM 032100
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
400 PM EST WED FEB 3 2016

SCC031-033-041-067-069-032145-
/O.CON.KILM.SV.W.0001.000000T0000Z-160203T2145Z/
MARION SC-DILLON SC-FLORENCE SC-DARLINGTON SC-MARLBORO SC-
400 PM EST WED FEB 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EST
FOR NORTHWESTERN MARION...SOUTHWESTERN DILLON...NORTHWESTERN
FLORENCE...DARLINGTON AND CENTRAL MARLBORO COUNTIES...

AT 400 PM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
AUBURN TO 9 MILES WEST OF CARTERSVILLE...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...BENNETTSVILLE...HARTSVILLE...MARION...DARLINGTON...
TIMMONSVILLE...LATTA...LAMAR...QUINBY...SELLERS...SARDIS...BINGHAM...BLUE
BRICK...EFFINGHAM...KELLYTOWN...CARTERSVILLE...OAK GROVE...FLORENCE
DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS...BROWNSVILLE AND DOVESVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 20 BETWEEN MILE MARKERS 126 AND 141.
 INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 146 AND 186.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...CONTACT THE
NATIONAL WEATHER SERVICE IN WILMINGTON AT 800 - 697 - 3901. THIS ACT
MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER.

INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3449 8005 3449 7988 3452 7986 3453 7983
      3460 7980 3470 7963 3416 7934 3398 7988
      3401 7991 3404 7999 3408 8003 3409 8008
      3416 8015 3420 8011 3423 8011 3428 8013
      3432 8017 3436 8018 3435 8021 3443 8016
TIME...MOT...LOC 2100Z 248DEG 30KT 3440 8002 3408 8019 

$$

III
263 
WWUS52 KILM 032121
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
421 PM EST WED FEB 3 2016

SCC031-033-041-067-069-032145-
/O.CON.KILM.SV.W.0001.000000T0000Z-160203T2145Z/
MARION SC-DILLON SC-FLORENCE SC-DARLINGTON SC-MARLBORO SC-
421 PM EST WED FEB 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EST
FOR NORTHWESTERN MARION...SOUTHWESTERN DILLON...NORTHWESTERN
FLORENCE...DARLINGTON AND CENTRAL MARLBORO COUNTIES...

AT 421 PM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR MONT
CLARE TO DARLINGTON RACEWAY TO NEAR TIMMONSVILLE...MOVING NORTHEAST
AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...BENNETTSVILLE...MARION...DARLINGTON...TIMMONSVILLE...LATTA...
LAMAR...QUINBY...SELLERS...BINGHAM...BLUE BRICK...CARTERSVILLE...OAK GROVE...
FLORENCE DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS...BROWNSVILLE...
DOVESVILLE...MONT CLARE...DARLINGTON RACEWAY...FLOYD AND MARS BLUFF.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 20 BETWEEN MILE MARKERS 126 AND 141.
 INTERSTATE 95 IN SOUTH CAROLINA NEAR MILE MARKER 146...AND BETWEEN
MILE MARKERS 149 AND 186.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...CONTACT THE
NATIONAL WEATHER SERVICE IN WILMINGTON AT 800 - 697 - 3901. THIS ACT
MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER.

INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3449 7999 3449 7988 3452 7986 3453 7983
      3460 7980 3470 7963 3416 7934 3405 8000
      3408 8003 3409 8008 3416 8015 3420 8011
      3423 8011
TIME...MOT...LOC 2121Z 245DEG 32KT 3445 7980 3428 7989 3416 7997 

$$

III
769 
WWUS52 KILM 032134
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
434 PM EST WED FEB 3 2016

SCC067-032142-
/O.CAN.KILM.SV.W.0001.000000T0000Z-160203T2145Z/
MARION SC-
434 PM EST WED FEB 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARION COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING WILL PASS TO THE NORTH
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3452 7986 3453 7983 3460 7980 3470 7963
      3430 7941 3429 7948 3426 7951 3425 7955
      3423 7955 3405 8000
TIME...MOT...LOC 2132Z 245DEG 32KT 3449 7971 3432 7980 3419 7988 

$$

SCC031-033-041-069-032145-
/O.CON.KILM.SV.W.0001.000000T0000Z-160203T2145Z/
DILLON SC-FLORENCE SC-DARLINGTON SC-MARLBORO SC-
434 PM EST WED FEB 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EST
FOR SOUTHWESTERN DILLON...NORTHWESTERN FLORENCE...EASTERN DARLINGTON
AND CENTRAL MARLBORO COUNTIES...

AT 432 PM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
NORTHEAST OF MONT CLARE TO NEAR MECHANICSVILLE TO NEAR FLORENCE
DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS...MOVING NORTHEAST AT 35
MPH.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...BENNETTSVILLE...DARLINGTON...TIMMONSVILLE...LATTA...QUINBY...
BINGHAM...OAK GROVE...FLORENCE DARLINGTON TECHNICAL COLLEGE MAIN
CAMPUS...BROWNSVILLE...MONT CLARE...DARLINGTON RACEWAY...MARS BLUFF...
DUNBAR...MECHANICSVILLE...FLOYD...DOVESVILLE...SOCIETY HILL...BLENHEIM AND
HEALTH SOUTH REHABILITATION HOSPITAL.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 20 BETWEEN MILE MARKERS 135 AND 141.
 INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 150 AND 186.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...CONTACT THE
NATIONAL WEATHER SERVICE IN WILMINGTON AT 800 6 9 7 3 9 0 1. THIS
ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER.

INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3452 7986 3453 7983 3460 7980 3470 7963
      3430 7941 3429 7948 3426 7951 3425 7955
      3423 7955 3405 8000
TIME...MOT...LOC 2132Z 245DEG 32KT 3449 7971 3432 7980 3419 7988 

$$

III
283 
WWUS52 KILM 032146
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
446 PM EST WED FEB 3 2016

SCC031-033-041-069-032156-
/O.EXP.KILM.SV.W.0001.000000T0000Z-160203T2145Z/
DILLON SC-FLORENCE SC-DARLINGTON SC-MARLBORO SC-
446 PM EST WED FEB 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DILLON...
NORTHWESTERN FLORENCE...EASTERN DARLINGTON AND CENTRAL MARLBORO
COUNTIES HAS EXPIRED...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
WILMINGTON.

LAT...LON 3452 7986 3453 7983 3460 7980 3470 7963
      3430 7941 3429 7948 3426 7951 3425 7955
      3423 7955 3405 8000
TIME...MOT...LOC 2144Z 244DEG 32KT 3449 7971 3432 7980 3419 7988 

$$

III

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 3:28 PM EST, 13 minutes earlier.

Area forecast discussion, Feb 3, 3:28 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
328 PM EST WED FEB 3 2016

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH TONIGHT AND STALL OFFSHORE
KEEPING THE WEATHER UNSETTLED THROUGH THURSDAY. COOL HIGH
PRESSURE WILL BUILD EARLY IN THE WEEKEND. ANOTHER LOW MAY DEVELOP
OFFSHORE ON SUNDAY FOR ANOTHER ROUND OF RAIN AND PERHAPS EVEN
SOME WINTRY PRECIPITATION. ARCTIC AIR WILL ARRIVE AROUND THE
MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM WEDNESDAY...SCATTERED SHOWERS CONTINUE TO MOVE TOWARD THE
NORTHEAST AHEAD OF THE MAIN CONVECTION WHICH IS PRODUCING ISOLATED
SEVERE WEATHER TO THE WEST. THE LATEST HRRR IS SHOWING THE
CONVECTION SLOWLY SHIFTING INTO THE WESTERN PORTIONS OF THE AREA BY
21 UTC AND CREEPING TO THE EAST AND TOWARD THE COAST JUST BEFORE
MIDNIGHT.

THE INITIAL THREAT IS AN ISOLATED SEVERE THUNDERSTORM WITH DAMAGING
WINDS OR EVEN AN ISOLATED TORNADO IT WE CONTINUE TO SEE THE BOWING
IN THE CONVECTIVE LINES.  THE BIGGER THREAT WITH HIGHER PROBABILITY
IS THE HEAVY RAIN WITH THIS SLOW MOVING LINE. THE PRECIPITABLE WATER
IS RUNNING AROUND 1.8 WHICH IS WELL ABOVE AVERAGE FOR THIS TIME OF
YEAR AND AS THE CONVECTION SHIFTS EASTWARD IT WILL SLOW AND THIS
WILL INCREASE THE HEAVY RAIN THREAT OF 2 INCH AMOUNTS IN SOME
PLACES.

LOWS OVERNIGHT AREA EXPECTED TO DROP INTO THE MID TO UPPER 50S WITH
THE ONGOING PRECIPITATION.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...

AS OF 3 PM WEDNESDAY...RATHER COPIOUS RAIN EVENT UNDERWAY THURSDAY
AS A FAIRLY FLAT WAVE OF LOW PRESSURE RIDES UP ALONG THE OFFSHORE
BOUNDARY IN RESPONSE TO A STRONG UPPER LOW BEARING DOWN FROM THE
WEST. BY THE TIME THE PRECIP WINDS DOWN THURSDAY NIGHT MOST AREAS
SHOULD NET TWO INCHES TO TWO AND A QUARTER. THIS IS FAR ENOUGH BELOW
FLOOD GUIDANCE THAT A WATCH IS NOT ANTICIPATED AT THIS TIME.
THURSDAY NIGHT WILL BE BREEZY AND WELL MIXED KEEPING LOWS IN THE
UPPER 30S EVEN AS TEMPS ALOFT GET COLD ENOUGH TO SUPPORT FLURRIES ON
THE VERY TAIL END OF THE PRECIP. TOUGH TO RULE OUT A FLAKE OR TWO
REACHING THE GROUND DESPITE THE STRONG DRYING THROUGH THE COLUMN DUE
TO 34 S-1 VORT BEARING DOWN ON THE AREA. IN THE WAKE OF THIS SYSTEM
COOL HIGH PRESSURE BUILDS WEAKLY DUE TO THE NEXT SYSTEM ALOFT
RELOADING TO OUR WEST. MOST PLACES WILL STRUGGLE TO ABOUT 50 DESPITE
AMPLE SUNSHINE.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...

AS OF 3 PM WEDNESDAY...INTERESTING START TO NEXT WEEK SHAPING UP
DURING THE PERIOD. FAIRLY QUIET WEATHER EXPECTED FOR SAT WITH
ELONGATED HIGH PRESSURE JUST WEST OF THE AREA. THINGS START TO GET
INTERESTING SAT NIGHT AND SUN AS SOUTHERN STREAM SHORTWAVE CROSSES
THE GULF COAST...INDUCING CYCLOGENESIS OFF THE SOUTHEAST COAST LATE
SAT NIGHT. DEEP MOISTURE AND INCREASING ISENTROPIC LIFT HELPS SPREAD
RAIN OVER THE AREA SUN MORNING. THE LOW DEEPENS AND TRACKS NORTHEAST
SUN AND SUN NIGHT. HAVE FAIR AMOUNT OF CONFIDENCE IN THE PRESENCE OF
THE LOW BUT CONFIDENCE IS BELOW AVERAGE CONCERNING THE LOWS
PROXIMITY TO THE COAST AND ITS FORWARD SPEED. STRENGTH AND TRACK
BOTH HAVE LARGE RAMIFICATIONS ON PRECIP TYPE SUN AND SUN NIGHT.
INHERITED FORECAST IS IN LINE WITH WPC...IS SIMILAR TO PREVIOUS GFS
SOLUTIONS AND THE 00Z ECMWF. THIS WOULD RESULT IN COLD RAIN WITH
SOME SNOW MIXED IN AS THE EVENT ENDS. THE LAST FEW GFS RUNS HOWEVER
HAVE TRENDED COLDER AND SLOWER...WITH MORE SNOW AND LESS RAIN. THIS
IS DOWN TO THE OPERATIONAL GFS HAVE A DEEPER SYSTEM AT 500
MB...WHICH MEANS MORE COLD AIR AND SLOWER MOVEMENT. SINCE THIS
SOLUTION IS NEW AND NOT REALLY IN LINE WITH GFS ENSEMBLES OR WPC IT
HAS BEEN DISCOUNTED FOR NOW...BUT BEARS WATCHING.

STACKED LOW EXITS NORTHEAST LATE SUN NIGHT BUT BROAD 5H TROUGH
LINGERS OVER MUCH OF THE CONUS THROUGH MID WEEK. THERE IS SOME COLD
AIR BEHIND THE EXITING SYSTEM MON INTO TUE WHICH KEEPS TEMPERATURES
A LITTLE BELOW CLIMO. MUCH COLDER AIR FOLLOWS A STRONG COLD FRONT
CROSSING THE FORECAST AREA ON TUE. ARRIVAL OF ARCTIC AIR WILL DROP
TEMPS WELL BELOW CLIMO. EXTENDED GUIDANCE IS CURRENTLY SHOWING 850
TEMPS RANGING FROM -10C TO -15C AS THE PERIOD ENDS.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 18Z...A MIXTURE OF VFR/MVFR THIS AFTERNOON WILL DETERIORATE
BACK TO MVFR/IFR THIS EVENING AS SHOWERS AND ISOLATED
THUNDERSTORMS BECOME WIDESPREAD AHEAD OF AN APPROACHING STRONG
COLD FRONT. CONDITIONS WILL CONTINUE ON THURSDAY AS THE COLD FRONT
SLOWLY PUSHES OFFSHORE.

GUSTY SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON AND EVENING AHEAD
OF A STRONG COLD FRONT SLOWLY MOVING INTO THE CAROLINAS...WITH 31
KTS ALREADY MEASURED AT KILM WITHIN THE PAST HOUR. VFR/MVFR PREVAILS
BUT EXPECT CONDITIONS TO DETERIORATE TO MVFR/IFR TONIGHT AS
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS...LOW CIGS...AND
AREAS OF FOG DEVELOP AND MOVE ACROSS THE AREA. EXPECT THESE
CONDITIONS TO CONTINUE ON THURSDAY WITH THE COLD FRONT PROGGED TO
BE SLOWLY MAKING ITS WAY OFFSHORE.

EXTENDED OUTLOOK...RAIN AND IFR CONDITIONS LIKELY ON THURSDAY.
BECOMING VFR FRIDAY AND SATURDAY. RAIN POSSIBLE SUNDAY.

&&

.MARINE...

NEAR TERM /THROUGH TONIGHT/...

AS OF 3 PM WEDNESDAY...WINDS WILL CONTINUE FROM THE SOUTH AT 15 TO
20 KNOTS WITH A SLIGHT VEERING TO THE SOUTHWEST AS THE FRONT
APPROACHES FROM THE WEST. SEAS ARE CURRENTLY RUNNING 4 TO 7 FEET
NORTH OF LITTLE RIVER BASE ON LOCAL BUOYS AND SEAS ARE 4 FEET TO THE
SOUTH OF LITTLE RIVER INLET.  THE LOCAL WAVE MODEL IS SHOWING THE
SEAS AT 20 MILES OFF THE COAST REMAINING AROUND 6 FEET OVERNIGHT
BEFORE DROPPING TO BELOW 5 FEET JUST BEFORE SUNRISE. SO WILL
CONTINUE SMALL CRAFT ADVISORY FOR THE WATERS NORTH OF LITTLE RIVER
THROUGH 6 AM AND AN EXERCISE CAUTION TO THE SOUTH.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...

AS OF 3 PM WEDNESDAY... OFFSHORE FLOW WILL BE RATHER LIGHT THROUGH
MOST OF THURSDAY'S VERY RAINY AFTERNOON. AS A FLAT WAVE OF LOW
PRESSURE RIDES BY FLOW WILL BACK AND INCREASE IN SPEED THURSDAY
NIGHT. CONDITIONS MAY DETERIORATE TO WHERE CAUTIONARY HEADLINES OR
ADVISORY WILL BE NEEDED BY THURSDAY NIGHT OR EARLY FRIDAY. THE LOW
ACCELERATES QUICKLY NORTHEASTWARD AS FRIDAY PROGRESSES AND WINDS
WILL QUICKLY ABATE BELOW ANY THRESHOLDS THOUGH SCEC-WORTHY SEAS MAY
CONTINUE FOR A BIT.

LONG TERM /SATURDAY THROUGH MONDAY/...

AS OF 3 PM WEDNESDAY...ELONGATED SURFACE HIGH WEST OF THE WATERS ON
SAT WILL MAINTAIN SLIGHTLY ENHANCED GRADIENT OVER THE AREA.
NORTHEAST FLOW AROUND 15 KT SAT STARTS TO INCREASE SAT NIGHT AS
SURFACE LOW DEVELOPS TO THE SOUTH. WINDS STEADILY INCREASE SAT NIGHT
INTO SUN WITH SCA LIKELY AND AT LEAST SOME POTENTIAL FOR GALE
CONDITIONS LATE SUN OR SUN NIGHT. ANY GALES WILL DEPEND ON THE
STRENGTH AND TRACK OF THE LOW AS IT PASSES EAST OF THE WATERS. WINDS
WILL BACK FROM NORTHEAST TO NORTHWEST SUN AND SUN NIGHT WITH SPEEDS
DECREASING LATE SUN NIGHT AS THE LOW EXITS NORTHEAST. WEAK GRADIENT
BRIEFLY IN PLACE MON WITH WINDS BACKING FROM NORTHWEST TO SOUTHWEST
AS NEXT COLD FRONT APPROACHES FROM THE WEST. SPEEDS DROP UNDER 10 KT
EARLY MON MORNING BUT BY EVENING MOST AREAS WILL BE AT OR ABOVE 15
KT...AND FROM THE SOUTHWEST. SEAS DECREASING AT THE START OF THE
PERIOD START TO BUILD SAT NIGHT AND CONTINUE TO INCREASE THROUGH
SUN...PEAKING JUST SHORT OF 10 FT SUN NIGHT. DEVELOPMENT OF OFFSHORE
FLOW LATE SUN NIGHT AND MON WILL BEGIN A DOWNWARD TREND IN SEAS
INTO MON EVENING BEFORE SEAS START BUILDING AS THE PERIOD ENDS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR AMZ250-252.

&&

SYNOPSIS...MBB
NEAR TERM...DRH
SHORT TERM...MBB
LONG TERM...III
AVIATION...SGL
Hazardous weather outlook, Feb 3, 3:54 AM EST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
354 AM EST WED FEB 3 2016

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-040900-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
354 AM EST WED FEB 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN MAY RESULT IN MINOR FLOODING.

THERE IS A SMALL RISK OF A VERY ISOLATED STRONG TO SEVERE THUNDERSTORM
THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SIGNIFICANT PONDING OF WATER IN LOW-LYING AND POOR DRAINAGE AREAS
IS POSSIBLE THURSDAY.

GENERAL RIVER FLOODING IS EXPECTED TO DEVELOP LATE WEEK AND PERSIST
INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

NCZ106-108-110-SCZ054-056-040900-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
354 AM EST WED FEB 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN MAY RESULT IN MINOR FLOODING.

FOG AND SEA FOG MAY RESULT IN POOR VISIBILITY INTO TONIGHT...
MAINLY AT THE BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SIGNIFICANT PONDING OF WATER IN LOW-LYING AND POOR DRAINAGE AREAS
IS POSSIBLE THURSDAY.

GENERAL RIVER FLOODING IS EXPECTED TO DEVELOP LATE WEEK AND PERSIST
INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

AMZ254-256-040900-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
354 AM EST WED FEB 3 2016

...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 1 PM EST THIS
AFTERNOON THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT SHOULD EXERCISE CAUTION.

PATCHY SEA FOG MAY RESULT IN VISIBILITY AS POOR AS 1 NM OR LESS.

SHOWERS AND SOME THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG GUSTY
WINDS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SMALL CRAFT ADVISORY CONDITIONS POSSIBLE FOR A PORTION OF THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-040900-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
354 AM EST WED FEB 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

PATCHY SEA FOG MAY RESULT IN VISIBILITY AS POOR AS 1 NM OR LESS.

SHOWERS AND SOME THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG GUSTY
WINDS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SMALL CRAFT ADVISORY CONDITIONS POSSIBLE FOR A PORTION OF THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

27

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 4:45 PM ESTSpecial Weather StatementILMDillon60 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.